MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERIKA CEMENTED S3R

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERIKA CEMENTED S3R
Model Number 02.12.KA03R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26 september 2025: gmk-spherika 02.12.Ka03r gmk spherika femoral component s3r cemented (k211004) lot 2430296: (b)(4) items manufactured and released on 14-gen-2025.Expiration date: 19-dec-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional implant revised, batch review performed on 26 september 2025: gmk-spherika 02.12.E0210fr gmk-sphere tibial insert e-cross - flex 2r - 10mm (k202022) lot 2433514: (b)(4) items manufactured and released on 14-gen-2025.Expiration date: 22-dec-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Conclusions: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
The patient came in due to an infection and the pathogen is unknown.About 4 months after the primary the surgeon removed the femoral component and the insert and placed spacers with antibiotics to treat the infection.The surgery was completed successfully.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
FEMORAL COMPONENT SPHERIKA CEMENTED S3R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23289765
Report Number3005180920-2025-00995
Device Sequence Number5519708
Product Code JWH
UDI-Device Identifier07630345716088
UDI-Public07630345716088
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.KA03R
Device Lot Number2430296
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale